It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board

  • Help with side eccects of zocor / toprol / enalapril

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-12-2002, 08:19 PM   #1
    shawnzig
    Newbie
     
    shawnzig's Avatar
     
    Join Date: Dec 2002
    Location: Rock Falls, Illinois, USA
    Posts: 1
    shawnzig HB User
    Question Help with side eccects of zocor / toprol / enalapril

    I need help. My father is currently on Zocor 40mg, Toprol 50mg, and Enalapril 10mg. He has been on this for appx. 9 months. Within the last month his blood pressure has droped dramiticly, he has severe sheet soaking BED Sweats, and he is very cold to the touch. It seems as he has very little circulation, his fingers will turn white and numb. He also has absolutly no energy. 4 months ago he was diging dirt and hauling wheel barrels of dirt, now he has no energy at all? He has no complaint of chest pains. The odd thing is if he takes 1 Tylnol Sinus he feels better. My question is does any one know if these symptoms are from the drugs or has any one experienced this same problem??? Please help.

     
    Sponsors Lightbulb
       
    Old 12-13-2002, 03:50 PM   #2
    checkmate
    Senior Member
     
    checkmate's Avatar
     
    Join Date: Oct 2002
    Location: Midwest USA
    Posts: 153
    checkmate HB User
    Post

    Shawnzig,

    I was on Lipitor 20mg and Toprol XL 50mg for almost two years, and gradually came to the point where I felt like bird poop on a fence post. I was taking the Toprol for chest pains, and it did help, however I faced ever increasing problems with shortness of breath, extreme tiredness (like falling asleep while eating), and inability to maintain erections. Two months ago my Dr dropped the Toprol to 25mg and I felt 100% better in a matter of days as far as sob and being tired.

    I would suggest that your dad talk to his doctor about the side effects he is having, and hopefully they can get in straightened out, or at least show some improvement in his general well being. Good luck.

     
    Old 03-27-2004, 04:56 PM   #3
    yankeefrank
    Junior Member
     
    yankeefrank's Avatar
     
    Join Date: Mar 2004
    Posts: 10
    yankeefrank HB User
    Re: Help with side eccects of zocor / toprol / enalapril

    Hi all, just found this board to be what I was looking for. My Dr. prescribed Enalapril for me when I was trying to find a lower cost med (Went back to Atacand).....That was about 6 months ago and I haven't stopped with the hacking cough yet!!!
    When I cough, it's not just a little throat clearing cough but an all out painful cough. It feels like the back of my head is going to explode, I see flashes of light in my peripheral view and most times I start with the dry heaves and occasionaly I do end up vomiting some. I also get very lightheaded and feel like I'm going to pass out. Has any else experienced this? I can not find much information about the side effects from this med, is anyone aware of any more info?? I would appreciate hearing from someone who has had a similar reaction. Thanks...

     
    Old 03-28-2004, 05:23 AM   #4
    zip2play
    Inactive
     
    Join Date: Apr 2002
    Location: Jersey City, NJ
    Posts: 2,896
    zip2play HB User
    Re: Help with side eccects of zocor / toprol / enalapril

    shawnzig,

    Your father's doctor is the classic BP idiot. The FDA has announced it's scorn for doctors who pile on all the more expensive BP meds while skipping the most cost effective of the bunch, the diuretics (either thiazide or chlorthalidone). I notice the diuretic is conspicuously absent from your father's salad bowl of pills!

    The enalapril almost always causes a horrible hack, as Frank can attest to; the Toprol will slow his heart and lower his heart beat (and it sounds like it's responsible for most of your father's symptoms), and the Cozaar is expensive (so doctor's LOVE it!)

    He needs to get off the Topropl and NOT replace it with another beta-blocker, IMHO.

    Oh yeah, male erections become a fond memory on beta-blockers....probably good for use in prisons?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Toprol XL - Side Effects Vanessa74 High & Low Blood Pressure 34 03-02-2008 04:06 PM
    enalapril for 3 weeks BP 175/85? headaches, toprol withdrawl? Shelby_36 High & Low Blood Pressure 2 02-21-2008 07:33 PM
    Zocor side effects drupe56 High Cholesterol 10 09-25-2007 12:48 PM
    Zocor and elevated liver enzymes dixieagle High Cholesterol 7 01-20-2007 03:47 PM
    ENALAPRIL and/or ANY OTHER ACE INHIBITOR'S SIDE AFFECTS FOR BP MEDS Mamzelle High & Low Blood Pressure 24 05-27-2006 10:08 AM
    Zocor-induced myopathy, please help Bernadette12 High Cholesterol 10 01-22-2006 03:48 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:52 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!